Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 74, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at May 3, 2011, 6:07 AM EDT for Harrison County, Washington County, Indiana. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 6:07 AM EDT (10:07 UTC)
- Expired
- May 3, 2011, 10:31 PM EDT
- In force
- 16 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Harrison County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River (IN) at Fredericksburg (FRDI3).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03302800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
127 WGUS43 KLMK 031007 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 607 AM EDT TUE MAY 3 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA... BLUE RIVER AT FREDERICKSBURG AFFECTING THE FOLLOWING COUNTIES IN INDIANA...HARRISON...WASHINGTON. .HEAVY RAIN DURING THE OVERNIGHT HOURS WILL CAUSING THE RIVER TO REMAIN IN FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED LATER THIS MORNING. && INC061-175-032207- /O.NEW.KLMK.FL.W.0074.110503T1007Z-110504T1000Z/ /FRDI3.1.ER.000000T0000Z.110503T1800Z.110504T0400Z.NO/ 607 AM EDT TUE MAY 3 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE BLUE RIVER AT FREDERICKSBURG. * UNTIL WEDNESDAY MORNING. * AT 5:30 AM TUESDAY THE STAGE WAS 21.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT WEDNESDAY. * IMPACT...AT 23.0 FEET...US 150 IS CLOSED. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.3 FEET ON FEB 19 2000. $$
2 follow-up statements
715 WGUS83 KLMK 031536 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1136 AM EDT TUE MAY 3 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... MUSCATATUCK RIVER NEAR DEPUTY BLUE RIVER AT FREDERICKSBURG AFFECTING THE FOLLOWING COUNTIES IN INDIANA...HARRISON...JEFFERSON... SCOTT...WASHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. && INC077-143-040336- /O.EXT.KLMK.FL.W.0072.000000T0000Z-110504T0800Z/ /DEPI3.1.ER.110502T1208Z.110502T1915Z.110504T0200Z.NO/ 1136 AM EDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER NEAR DEPUTY. * AT 10:45 AM TUESDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN CROTHERSVILLE BOTTOMS. $$ INC061-175-040336- /O.EXT.KLMK.FL.W.0074.000000T0000Z-110504T0800Z/ /FRDI3.1.ER.000000T0000Z.110503T1000Z.110504T0200Z.NO/ 1136 AM EDT TUE MAY 3 2011 THE FLOOD WARNING CONTINUES FOR THE BLUE RIVER AT FREDERICKSBURG. * AT 10:30 AM TUESDAY THE STAGE WAS 21.4 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 22.0 FEET...BACKROADS IN TOWN FLOOD. WATER APPROACHES US 150. $$
973 WGUS83 KLMK 040231 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1031 PM EDT TUE MAY 3 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA... BLUE RIVER AT FREDERICKSBURG AFFECTING THE FOLLOWING COUNTIES IN INDIANA...HARRISON...WASHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THIS WILL BE THE LAST STATEMENT. && INC061-175-040301- /O.CAN.KLMK.FL.W.0074.000000T0000Z-110504T0800Z/ /FRDI3.1.ER.000000T0000Z.110503T1000Z.110504T0027Z.NO/ 1031 PM EDT TUE MAY 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE BLUE RIVER AT FREDERICKSBURG. * AT 9:30 PM TUESDAY THE STAGE WAS 19.7 FEET. * FLOOD STAGE IS 20.0 FEET. * FELL BELOW FLOOD STAGE AT 8:27 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY THURSDAY MORNING. * IMPACT...AT 20.0 FEET...WATER ENTERS BASEMENT IN BUILDING NEAR THE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 19.7 FEET ON MAY 1 1994. $$ SZAPPANOS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at May 3, 3:12 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 3, 3:12 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM EDT TUE MAY 3 2011
.SHORT TERM (TODAY AND TONIGHT)...
...EXPECT SHOWERS TO CONTINUE THROUGH AT LEAST MID-MORNING AND
FINALLY TO DIMINISH FROM NORTHWEST TO SOUTHEAST LATER THIS
AFTERNOON...
EXCESSIVE RAINS WILL FINALLY COME TO AN END LATER TODAY.
HOWEVER...ONE FINAL DISTURBANCE WILL BRING WIDESPREAD SHOWERS DURING
THE PRE-DAWN THROUGH THE LATE MORNING HOURS. UPPER AIR PATTERN EARLY
THIS MORNING SHOWS A POSITIVELY TILTED 500MB TROUGH CENTERED OVER
WISCONSIN. A STRONG JET EXTENDS FROM TEXAS THROUGH MICHIGAN...WITH
THE COMMONWEALTH LOCATED UNDER THE RIGHT ENTRANCE REGION. SURFACE
ANALYSIS CURRENTLY SHOWS A COLD FRONT LOCATED FROM EASTERN KENTUCKY
THROUGH NORTHERN ALABAMA. THIS FRONT WILL MOVE LITTLE TODAY. WEAK
LOW PRESSURE WILL MOVE ACROSS EASTERN KENTUCKY THIS MORNING.
SOUTHWESTERLY FLOW ALOFT AND FAVORABLE UPPER AIR DYNAMICS WILL
CONTINUE TO GENERATE WIDESPREAD SHOWERS FROM WESTERN TENNESSEE
THROUGH WESTERN KENTUCKY DURING THE PRE-DAWN HOURS. ALL OF THE SHORT
TERM GUIDANCE MOVES THIS LAST SIGNIFICANT BATCH OF RAIN NORTHEAST
ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA DURING THE MORNING
HOURS. THE SPC WRF...WHICH HAS BEEN QUITE ACCURATE THE LAST SEVERAL
RUNS...AND THE 00Z MESO-NAM BOTH BRING UP TO ANOTHER INCH OF RAIN
ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH EARLY
AFTERNOON. THIS IS SUPPORTED BY HPC.
SO...EXPECT AN EXPANDING AREA OF RAIN MOVING ACROSS THE REGION
AROUND THE MORNING RUSH HOUR. BASED ON LAST EVENING'S RAIN AND
ADDITIONAL ROAD CLOSURES...HAVE EXPANDED THE CURRENT FLOOD WARNING
ACROSS SOUTHERN INDIANA AND ALONG THE OHIO RIVER TO INCLUDE LOUISVILLE
AND A FEW OTHER COUNTIES ACROSS CENTRAL KENTUCKY.
RAIN WILL DIMINISH THIS AFTERNOON...SLOWLY TAPERING OFF ACROSS
SOUTHERN INDIANA BY MID AFTERNOON...AND LINGERING THROUGH EARLY
EVENING ACROSS THE BLUEGRASS AND LAKE CUMBERLAND AREAS.
SOME PARTIAL CLEARING MAY DEVELOP DURING THE PRE-DAWN HOURS
WEDNESDAY. TODAY AND TONIGHT WILL STAY VERY COOL. HIGHS TODAY WILL
STAY IN THE LOWER TO MID 50S WITH LOWS EARLY WEDNESDAY IN THE LOWER
40S.
.LONG TERM (WEDNESDAY - MONDAY)...
UPSTREAM UPR LEVEL/SURFACE RIDGES WILL KEEP US DRY THRU THU AS THEY
MOVE INTO AND REACH THE EASTERN OHIO VALLEY. TEMPS WILL REBOUND...
ESPECIALLY THU AS WINDS BECOMES SOUTHERLY.
UPPER LEVEL TROF ACRS THE MID/UPPER MS VLY THU EVE EXPECTED TO REACH
THE LOWER OH VLY BY FRI MORNING AND BRING A CHANCE OF SHOWERS THU
NIGHT AND EARLY FRI. ANY SHOWERS SHUD BE EXITING OUR EASTERN
FORECAST AREA BY EARLY AFTN FRI. A BREAK IN RAIN EXPECTED FRI
AFTN/NIGHT BEFORE NEXT SYSTEM (UPPER LEVEL TROF/LOW TRAVERSING THE
GREAT LAKES) SENDS A COLD FRONT OUR WAY FOR THE WEEKEND.
IT APPEARS THAT THE BULK OF THE SHOWER/TSTM ACTIVITY ASSOCIATED WITH
THIS SYSTEM WILL RESIDE ACRS SOUTHERN INDIANA SAT...THEN SLIDE SEWD
INTO N AND ECNTRL KY SAT NIGHT. FORECAST SOUNDINGS INDICATE AMPLE
SHEAR/INSTABILITY FOR SOME STRONG STORMS EARLY SAT NIGHT.
SHOWERS/STORMS SHUD BE WANING BY SUN AS FRONT DECELERATES/STALLS IN
CENTRAL KY.
TEMPS EXPECTED TO BE ABOVE SEASONAL MAXS FOR THE WEEKEND IN
PRE-FRONTAL S/SW FLOW.
&&
.AVIATION (00Z TAF ISSUANCE)...
A FRONTAL BOUNDARY CURRENTLY LIES FROM WEST VIRGINIA THROUGH
NORTHERN ALABAMA. WEAK LOW PRESSURE WILL MOVE ACROSS EASTERN
KENTUCKY DURING THE EARLY MORNING HOURS. STIFF NORTH WINDS WILL
CONTINUE THROUGH 14Z WITH SUSTAINED WINDS OF 10 TO 15KT WITH GUSTS
ABOVE 20KT.
REPEATED EPISODES OF SHOWERS WILL CONTINUE THROUGH AT LEAST 16Z
TUESDAY FOR ALL TAF SITES. THESE SHOWERS WILL BE PERSISTENT...BUT
NOT UNIFORM WITH VISIBILITIES VARYING FROM BETWEEN 6 TO AS LOW AS 3SM
IN AREAS WITH HEAVIER PRECIPITATION. ISOLATED THUNDER MAY OCCUR AT
LEX AND BWG FROM THE 06 TO 12Z TIME FRAME. CEILINGS WILL VARY FROM
OCCASIONAL LOW END MVFR TO PREDOMINATELY IFR THROUGH AT LEAST EARLY
AFTERNOON TODAY. NORTH WINDS WILL CONTINUE AT 10 TO 15KT THIS
AFTERNOON THROUGH EARLY EVENING.
OCCASIONAL LIGHT RAIN WILL LINGER AT BWG AND LEX THROUGH 18Z THIS
AFTERNOON WITH PRECIPITATION POSSIBLY ENDING AT SDF BEFORE THEN. LOW
MFR CEILINGS WILL PERSIST THROUGH AT LEAST 00Z WEDNESDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ023>035-038-039-045-
053-061>063-070>072.
IN...FLOOD WATCH THROUGH THIS AFTERNOON FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........JSD
LONG TERM.........13
AVIATION..........JSDHazardous weather outlook, May 3, 3:55 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 355 AM EDT TUE MAY 3 2011 INZ076>079-083-084-089>092-KYZ023>035-038-039-045-053-061>063- 070>072-040800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY- HART KY-LOGAN KY-WARREN KY-SIMPSON KY- 355 AM EDT TUE MAY 3 2011 /255 AM CDT TUE MAY 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH EARLY AFTERNOON. ADDITIONAL RAINS WILL WORSEN AN ALREADY BAD FLOODING SITUATION. SMALL STREAMS AND CREEKS MAY FLOOD AGAIN TODAY. THIS WILL CREATE PONDING ON LOCAL FIELDS AND ROADWAYS AND KEEP LARGER RIVERS IN FLOOD. A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING IS EXPECTED TO CONTINUE ACROSS AREA RIVERS THROUGH MID WEEK. TWO MORE STORM SYSTEMS WILL APPROACH THE REGION THURSDAY NIGHT AND AGAIN ON SATURDAY. BOTH MAY PRODUCE THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE THROUGH TUESDAY EVENING. KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-040800- SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 355 AM EDT TUE MAY 3 2011 /255 AM CDT TUE MAY 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RAIN WILL CONTINUE THIS MORNING THROUGH AT LEAST EARLY AFTERNOON. AN ADDITIONAL INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. SMALL STREAMS AND CREEKS MAY APPROACH BANK FULL. THIS WILL CREATE PONDING ON LOCAL FIELDS AND ROADWAYS AND KEEP RIVERS SWOLLEN OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXPECT RISES ACROSS AREA RIVERS AND POSSIBLE ADDITIONAL FLOODING PROBLEMS LATER THIS WEEK. TWO MORE STORM SYSTEMS WILL APPROACH THE REGION THURSDAY NIGHT AND AGAIN ON SATURDAY. BOTH SYSTEM MAY PRODUCE THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE THROUGH TUESDAY EVENING. JSD/13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:43 PM EDT | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 24 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.